MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE, FIREFLY

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE, FIREFLY
Model Number 370892-03
Medical Device Problem Code Optical Distortion (3000)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has requested that the 0 degree endoscope be returned for evaluation, however it has not yet been received.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.The product associated with this event is an si endoscope and does not get captured by the procedure logs.As a result, a tool usage log could not be performed to determine when the scope was last used during a procedure.No image or procedure video was provided.This complaint is being reported based on the following conclusion: the customer allegedly converted after the start of the procedure due to an issue with an 0 degree endoscope.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a procedure change.
 
Event or Problem Description
It was reported that during a da vinci assisted surgical procedure, the 0 degree endoscope showed a blurry image.For reasons unclear, the site indicated that the procedure was converted to another da vinci system.There was no reported injury.Isi made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting blurry image, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The endoscope was analyzed and found to have mechanical damage to the distal window hermetic seal resulting in fluid invasion.The endoscope also had mechanical damage and/or deep scratches to the ocular sleeve.Fragments of adhesive of the distal window are missing.The complaint regarding blurry image was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.

Brand Name
NONE
Common Device Name
ENDOSCOPE, FIREFLY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15695389
Report Number2955842-2022-14985
Device Sequence Number17959945
Product Code GCJ
UDI-Device Identifier00886874110201
UDI-Public(01)00886874110201
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K101077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number370892-03
Device Catalogue Number370892
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown